August  2017, 10(4): 715-727. doi: 10.3934/dcdss.2017036

Volume constrained minimizers of the fractional perimeter with a potential energy

1. 

Department of Statistical Sciences, University of Padova, Via Cesare Battisti 141,35121 Padova, Italy

2. 

Department of Mathematics, University of Pisa, Largo Bruno Pontecorvo 5,56127 Pisa, Italy

* Corresponding author

Received  March 2016 Revised  May 2016 Published  April 2017

Fund Project: The authors were supported by the Italian GNAMPA and by the University of Pisa via grant PRA-2015-0017

We consider volume-constrained minimizers of the fractional perimeter with the addition of a potential energy in the form of a volume integral. Such minimizers are solutions of the prescribed fractional curvature problem. We prove existence and regularity of minimizers under suitable assumptions on the potential energy, which cover the periodic case. In the small volume regime we show that minimizers are close to balls, with a quantitative estimate.

Citation: Annalisa Cesaroni, Matteo Novaga. Volume constrained minimizers of the fractional perimeter with a potential energy. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 715-727. doi: 10.3934/dcdss.2017036
References:
[1]

N. Abatangelo and E. Valdinoci, A notion of nonlocal curvature, Numer. Funct. Anal. Optim., 35 (2014), 793-815. doi: 10.1080/01630563.2014.901837.

[2]

B. BarriosA. Figalli and E. Valdinoci, Bootstrap regularity for integro-differential operators and its application to nonlocal minimal surfaces, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 13 (2014), 609-639.

[3]

L. A. CaffarelliJ. M. Roquejoffre and O. Savin, Nonlocal minimal surfaces, Comm. Pure Appl. Math., 63 (2010), 1111-1144. doi: 10.1002/cpa.20331.

[4]

L. A. Caffarelli and E. Valdinoci, Regularity properties of nonlocal minimal surfaces via limiting arguments, Adv. Math., 248 (2013), 843-871. doi: 10.1016/j.aim.2013.08.007.

[5]

M. C. Caputo and N. Guillen, Regularity for non-local almost minimal boundaries and applications, Preprint, (2011). Available from: arXiv: 1003.2470.

[6]

G. Ciraolo, A. Figalli, F. Maggi and M. Novaga, Rigidity and sharp stability estimates for hypersurfaces with constant and almost-constant nonlocal mean curvature, J. Reine Angew. Math. , (2016). Available from: arXiv: 1503.00653. doi: 10.1515/crelle-2015-0088.

[7]

J. DavilaM. del PinoS. Dipierro and E. Valdinoci, Nonlocal Delaunay surfaces, Nonlinear Analysis, 137 (2016), 357-380. doi: 10.1016/j.na.2015.10.009.

[8]

A. Di CastroM. NovagaB. Ruffini and E. Valdinoci, Nonlocal quantitative isoperimetric inequalities, Calc. Var. Partial Differential Equations, 54 (2015), 2421-2464. doi: 10.1007/s00526-015-0870-x.

[9]

A. FigalliN. FuscoF. MaggiV. Millot and M. Morini, Isoperimetry and stability properties of balls with respect to nonlocal energies, Comm. Math. Phys., 336 (2015), 441-507. doi: 10.1007/s00220-014-2244-1.

[10]

A. Figalli and F. Maggi, On the shape of liquid drops and crystals in the small mass regime, Arch. Ration. Mech. Anal., 201 (2011), 143-207. doi: 10.1007/s00205-010-0383-x.

[11]

A. ChambolleM. Goldman and M. Novaga, Existence and qualitative properties of isoperimetric sets in periodic media, In Geometric Partial Differential Equations, Edizioni della Normale, CRM Series, 15 (2013), 75-92. doi: 10.1007/978-88-7642-473-1_3.

[12]

M. Goldman and M. Novaga, Volume-constrained minimizers for the prescribed curvature problem in periodic media, Calc. Var. Partial Differential Equations, 44 (2012), 297-318. doi: 10.1007/s00526-011-0435-6.

[13]

F. Maggi, Sets of Finite Perimeter and Geometric Variational Problems, In: An Introduction to Geometric Measure Theory, Cambridge Studies in Adavanced Mathematics, Vol. 135, Cambridge University Press, Cambridge, 2012. doi: 10.1017/CBO9781139108133.

[14]

M. Novaga and E. Valdinoci, Closed curves of prescribed curvature and a pinning effect, Netw. Heterog. Media, 6 (2011), 77-88.

[15]

O. Savin and E. Valdinoci, Regularity of nonlocal minimal cones in dimension 2, Calc. Var. Partial Differential Equations, 48 (2013), 33-39. doi: 10.1007/s00526-012-0539-7.

[16]

A. Visintin, Generalized coarea formula and fractal sets, Japan J. Indust. Appl. Math., 8 (1991), 175-201. doi: 10.1007/BF03167679.

show all references

References:
[1]

N. Abatangelo and E. Valdinoci, A notion of nonlocal curvature, Numer. Funct. Anal. Optim., 35 (2014), 793-815. doi: 10.1080/01630563.2014.901837.

[2]

B. BarriosA. Figalli and E. Valdinoci, Bootstrap regularity for integro-differential operators and its application to nonlocal minimal surfaces, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 13 (2014), 609-639.

[3]

L. A. CaffarelliJ. M. Roquejoffre and O. Savin, Nonlocal minimal surfaces, Comm. Pure Appl. Math., 63 (2010), 1111-1144. doi: 10.1002/cpa.20331.

[4]

L. A. Caffarelli and E. Valdinoci, Regularity properties of nonlocal minimal surfaces via limiting arguments, Adv. Math., 248 (2013), 843-871. doi: 10.1016/j.aim.2013.08.007.

[5]

M. C. Caputo and N. Guillen, Regularity for non-local almost minimal boundaries and applications, Preprint, (2011). Available from: arXiv: 1003.2470.

[6]

G. Ciraolo, A. Figalli, F. Maggi and M. Novaga, Rigidity and sharp stability estimates for hypersurfaces with constant and almost-constant nonlocal mean curvature, J. Reine Angew. Math. , (2016). Available from: arXiv: 1503.00653. doi: 10.1515/crelle-2015-0088.

[7]

J. DavilaM. del PinoS. Dipierro and E. Valdinoci, Nonlocal Delaunay surfaces, Nonlinear Analysis, 137 (2016), 357-380. doi: 10.1016/j.na.2015.10.009.

[8]

A. Di CastroM. NovagaB. Ruffini and E. Valdinoci, Nonlocal quantitative isoperimetric inequalities, Calc. Var. Partial Differential Equations, 54 (2015), 2421-2464. doi: 10.1007/s00526-015-0870-x.

[9]

A. FigalliN. FuscoF. MaggiV. Millot and M. Morini, Isoperimetry and stability properties of balls with respect to nonlocal energies, Comm. Math. Phys., 336 (2015), 441-507. doi: 10.1007/s00220-014-2244-1.

[10]

A. Figalli and F. Maggi, On the shape of liquid drops and crystals in the small mass regime, Arch. Ration. Mech. Anal., 201 (2011), 143-207. doi: 10.1007/s00205-010-0383-x.

[11]

A. ChambolleM. Goldman and M. Novaga, Existence and qualitative properties of isoperimetric sets in periodic media, In Geometric Partial Differential Equations, Edizioni della Normale, CRM Series, 15 (2013), 75-92. doi: 10.1007/978-88-7642-473-1_3.

[12]

M. Goldman and M. Novaga, Volume-constrained minimizers for the prescribed curvature problem in periodic media, Calc. Var. Partial Differential Equations, 44 (2012), 297-318. doi: 10.1007/s00526-011-0435-6.

[13]

F. Maggi, Sets of Finite Perimeter and Geometric Variational Problems, In: An Introduction to Geometric Measure Theory, Cambridge Studies in Adavanced Mathematics, Vol. 135, Cambridge University Press, Cambridge, 2012. doi: 10.1017/CBO9781139108133.

[14]

M. Novaga and E. Valdinoci, Closed curves of prescribed curvature and a pinning effect, Netw. Heterog. Media, 6 (2011), 77-88.

[15]

O. Savin and E. Valdinoci, Regularity of nonlocal minimal cones in dimension 2, Calc. Var. Partial Differential Equations, 48 (2013), 33-39. doi: 10.1007/s00526-012-0539-7.

[16]

A. Visintin, Generalized coarea formula and fractal sets, Japan J. Indust. Appl. Math., 8 (1991), 175-201. doi: 10.1007/BF03167679.

[1]

Annalisa Cesaroni, Matteo Novaga. The isoperimetric problem for nonlocal perimeters. Discrete & Continuous Dynamical Systems - S, 2018, 11 (3) : 425-440. doi: 10.3934/dcdss.2018023

[2]

Gyula Csató. On the isoperimetric problem with perimeter density $r^p$. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2729-2749. doi: 10.3934/cpaa.2018129

[3]

Ihsan Topaloglu. On a nonlocal isoperimetric problem on the two-sphere. Communications on Pure & Applied Analysis, 2013, 12 (1) : 597-620. doi: 10.3934/cpaa.2013.12.597

[4]

Tatiana Odzijewicz. Generalized fractional isoperimetric problem of several variables. Discrete & Continuous Dynamical Systems - B, 2014, 19 (8) : 2617-2629. doi: 10.3934/dcdsb.2014.19.2617

[5]

Yuxia Guo, Jianjun Nie. Infinitely many non-radial solutions for the prescribed curvature problem of fractional operator. Discrete & Continuous Dynamical Systems - A, 2016, 36 (12) : 6873-6898. doi: 10.3934/dcds.2016099

[6]

Jonathan E. Rubin. A nonlocal eigenvalue problem for the stability of a traveling wave in a neuronal medium. Discrete & Continuous Dynamical Systems - A, 2004, 10 (4) : 925-940. doi: 10.3934/dcds.2004.10.925

[7]

Mitsuru Shibayama. Periodic solutions for a prescribed-energy problem of singular Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2705-2715. doi: 10.3934/dcds.2017116

[8]

Patrizia Pucci, Mingqi Xiang, Binlin Zhang. A diffusion problem of Kirchhoff type involving the nonlocal fractional p-Laplacian. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 4035-4051. doi: 10.3934/dcds.2017171

[9]

Hayk Mikayelyan, Henrik Shahgholian. Convexity of the free boundary for an exterior free boundary problem involving the perimeter. Communications on Pure & Applied Analysis, 2013, 12 (3) : 1431-1443. doi: 10.3934/cpaa.2013.12.1431

[10]

Vincenzo Ambrosio, Giovanni Molica Bisci. Periodic solutions for nonlocal fractional equations. Communications on Pure & Applied Analysis, 2017, 16 (1) : 331-344. doi: 10.3934/cpaa.2017016

[11]

Chungen Liu, Yafang Wang. Existence results for the fractional Q-curvature problem on three dimensional CR sphere. Communications on Pure & Applied Analysis, 2018, 17 (3) : 849-885. doi: 10.3934/cpaa.2018043

[12]

Vincenzo Ambrosio. Periodic solutions for a superlinear fractional problem without the Ambrosetti-Rabinowitz condition. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2265-2284. doi: 10.3934/dcds.2017099

[13]

Guillermo Reyes, Juan-Luis Vázquez. The Cauchy problem for the inhomogeneous porous medium equation. Networks & Heterogeneous Media, 2006, 1 (2) : 337-351. doi: 10.3934/nhm.2006.1.337

[14]

Jean Daniel Djida, Juan J. Nieto, Iván Area. Parabolic problem with fractional time derivative with nonlocal and nonsingular Mittag-Leffler kernel. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 609-627. doi: 10.3934/dcdss.2020033

[15]

Goro Akagi. Energy solutions of the Cauchy-Neumann problem for porous medium equations. Conference Publications, 2009, 2009 (Special) : 1-10. doi: 10.3934/proc.2009.2009.1

[16]

María Astudillo, Marcelo M. Cavalcanti. On the upper semicontinuity of the global attractor for a porous medium type problem with large diffusion. Evolution Equations & Control Theory, 2017, 6 (1) : 1-13. doi: 10.3934/eect.2017001

[17]

Matteo Novaga, Enrico Valdinoci. Closed curves of prescribed curvature and a pinning effect. Networks & Heterogeneous Media, 2011, 6 (1) : 77-88. doi: 10.3934/nhm.2011.6.77

[18]

Yong Huang, Lu Xu. Two problems related to prescribed curvature measures. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 1975-1986. doi: 10.3934/dcds.2013.33.1975

[19]

Zhongyuan Liu. Concentration of solutions for the fractional Nirenberg problem. Communications on Pure & Applied Analysis, 2016, 15 (2) : 563-576. doi: 10.3934/cpaa.2016.15.563

[20]

Nguyen Huy Tuan, Mokhtar Kirane, Long Dinh Le, Van Thinh Nguyen. On an inverse problem for fractional evolution equation. Evolution Equations & Control Theory, 2017, 6 (1) : 111-134. doi: 10.3934/eect.2017007

2017 Impact Factor: 0.561

Metrics

  • PDF downloads (5)
  • HTML views (4)
  • Cited by (1)

Other articles
by authors

[Back to Top]